MAUDE Adverse Event Report: ARTHREX, INC. IBAL PATELLA IMPL DOME,37X 10 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBAL PATELLA IMPL DOME,37X 10 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBAL PATELLA IMPL DOME,37X 10 MM
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling (2091)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex¿s follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-504-psdo and lot number, 654468 combination found no related information.
 
Event or Problem Description
It was initially reported by patient through the arthrex website, that the patient had total knee replacement procedure on both knees using arthrex products.(initial report reference (b)(4)) patient provided the following information (b)(6) 2018: initial surgery was (b)(6) 2013.Two years after surgery patient started to have swelling and pain in his knee.Surgeon had drained patient's knee three different times (around every 6 months), which brought him no relief.Surgeon informed patient that the compound (cement) used to adhere the implant was coming loose and he was most likely going to require a replacement.Patient stated his left knee is getting worse and his knee "slips out of place".Patient reported instability and pain in both knees that is so bad that sometimes he falls.Patient said his right knee is starting to have the same problems.When patient walks both knees shift.Patient stated he has pictures that show a "separation" of the implant.Arthrex requested that if a revision is performed, would he be willing to release the product to arthrex so that the implants could be inspected and so arthrex could report the findings back to patient.The following arthrex devices were implanted during the (b)(6) 2013 bi-lateral tka procedure: ar-503-ttth, lot 108761229, qty1; ar-503-ttth, lot 108761238, qty 1; ar-503-bh10, lot 113601221, qty 2; ar-503-pslj, lot 108761215, qty 1; ar-503-psrj, lot 108761219, qty 1; ar-504-psd0, lot 654468, qty 2.On (b)(6) 2018 notice was received from patient that he is scheduled for left total knee revision surgery on (b)(6) 2018.Patient states revision is being performed due to left knee becoming loose and unstable.Original implant surgeon is scheduled to perform the revision procedure.Patient is requesting that his explanted devices be returned to arthrex for evaluation.Patient also stated that in the near future his right knee will need to be replaced for the same reasons.Additional information obtained 6/26/2018: arthrex has received confirmation that the planned revision procedure took place as scheduled on (b)(6) 2018.The following are the implants that were explanted on (b)(6) 2018: ar-503-ttth, lot 108761229, qty1 ar-503-bh10, lot 113601221, qty 1; ar-503-pslj, lot 108761215, qty 1; ar-504-psd0, lot 654468, qty 1.
 
Additional Manufacturer Narrative
The evaluation revealed scratches and indentations on the dome surface as well as severe damage to the underside surface and the edge.The damage observed on the returned device most likely occurred during the extraction of the implant.At the current time the cause of the event cannot be determined.

Brand Name
IBAL PATELLA IMPL DOME,37X 10 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7703839
Report Number1220246-2018-00559
Device Sequence Number11017619
Product Code JWH
UDI-Device Identifier00888867035577
UDI-Public00888867035577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model NumberIBAL PATELLA IMPL DOME,37X 10 MM
Device Catalogue NumberAR-504-PSD0
Device Lot Number654468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;